Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest management of dizzy spells post bypass surgery

Had recent bypass surgery,,dec13,, had cardio vert done april 2 to correct rythm, last few days getty dizzy spells,, realized to day they are triggered when I bend over putting pressure on stomach and upward,,checked vitals shortly after first event,,128/98 pulse 91,, possible fluid issue maybe,,been taking fluid pills daily
Wed, 30 Sep 2015
Report Abuse
Question is related to
Medical Procedures
Cardiologist 's  Response
The symptoms you describe fit into orthostatic hypotension. When you are on a diuretic for removal of extra fluid post bypass, sometimes over treatment may lead to fluid deficit in the body. So sudden change in posture may cause such dizziness. Also many medication like nitrate, ace inhibitors which are routinely prescribed with post bypass may exacerbate the symptoms.
Maintain adequate hydration and you should be fine.
Regards Dr Priyank Mody
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, My dad is a diabetic patient, He recently had a bypass surgery, like a month ago. His Hemoglobin level is very low. He is feeling dizzy and tired all the time, Please suggest what foods he can take and wat else to be done to increase his Haemoglobin Count..Please Help

doctor1 MD

I have chronic arthritis and have been on Reliflex for a while. I had a gastric bypass in march and have now developed Acute jejunal ulceration and had to stop the Reliflex. is there anything else I can take. I was prescribed pain killers but don t want to use a lot of Paracetamol as surely this is heavy on the stomach too. The pain gets really bad and I find it difficult to use my hands on occasions. Thanks

doctor1 MD

My husband had bypass sugary in Feb 2010. He takes 4 BP meds: Enalapril 20mg, Amlodipine 5mg, Diltiazen 120mg and Teva Spironolactone. His BP readings are very low: 94/56, 99/59, 89/51 readings today. Pulse rate is 78-81. He is experiences dizziness regularly. Slightest exertion causes dizziness. It is interfering with his quality of life. He thinks his BP is too low and I think he is right. He wants to stop taking Diltiazen to see if this will alleviate the dizziness. Our GP keeps telling him that his BP is where he wants it. We are waiting to get back into the cardiologist but this can take weeks if not months. How can he safely taper off the Diltiazen until we can see the cardio doctor? We want to see if coming off one of the meds will alleviate his dizziness. Thanks.

Recent questions on  Bypass surgery

doctor1 MD

I had bypass surgery one year ago. since then I have extreme xiphoid pain and no one seems to be able to help me?? Been to a Thoracic Heart Dr. which did my surgery, he won t help me, had lung surgery, had a Thoracic lung Dr., he won t help me?? My family Dr. has given me 3 steroid shots in 3 months, helps for a week. Help.

doctor1 MD

My brother is 65 years of age, under 200 lbs and about 5'10". He has had bypass surgery and has a pacemaker/defibrilator. He has had blood in his stool the past several days; yesterday also had blood in urine. Blood is dark red; quite a bit he said. No pain associated. he is headed to the ER; what could this be?

doctor1 MD

I m an 18 year old, 300 lbs. female and last friday I started having heart palpitations that lasted until this past thursday. They were constant but when I went to the doctor he said everything sounded normal. My blood pressure was 130/92 but he didn t mention anything about it. He said that it could be caffine or mitral valve prolapse. He told me I could see the heart doctor for an ultrasound to make sure everything looks normal. They stopped thursday and it s saturday now. I am having a little bit of discomfort in my back and I seem to be breathing fine except when go to bed and when I just wake up. I ve cut caffine out of my diet since the palps started. I still feel a bit weird but that could just be because I made myself worry over everything and my dad just had triple bypass surgery at 47 on his heart. Should I still see the heart doctor just to be safe or was it just anxiety or too much caffine?

doctor1 MD

I have an indentation in my lower leg near my shin bone that just showed up from the way i was sitting. It s going away slowy, seems like it would be from edema (pitting) maybe? As far as i know i m healthy but did have gastric bypass surgery almost a year ago and have lost more than 90 lbs. I weigh 129 right now at 5 3 . Could this indention be caused by dehydration?

doctor1 MD

Hi Doctor, My dad recently underwent CABG 4 graft bypass. I wanted to understand the following things. 1. Breif information about the reports and discharge summary attached. 2. Post operation care. 3. Currently he has swelling on the legs from...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...

doctor1 MD

Doctor, I have been prescribed Lipitor instead of Provastatin (which I used for a long time) following open heart/triple bypass surgery 82 days ago. Is there a conflict with a daily 150mg dose of Sertraline that I take? I am really doing well...